MAUDE Adverse Event Report: DEPUY SPINE INC VIPER SYSTEM GUIDEWIRE, BLUNT AND DISPOSABLE 1.45MM; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VIPER SYSTEM GUIDEWIRE, BLUNT AND DISPOSABLE 1.45MM; MISC ORTHO SURGICAL INSTR
Catalog Number 286705220
Medical Device Problem Codes Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is not expected to be returned for manufacturer review/investigation.E1 initial reporter facility name: (b)(6).E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, during a vbs (th12) for fracture, for 1above1below fusion case, when inserting a screw, the guidewire in question was used.The cement and the tip of the guidewire adhered, making extraction difficult.The primary surgeon attempted to remove the cement lump by cutting it off with the tip of the screw or a tap, but was unable to do so, so the 4 cm tip of the guidewire was cut with a hospital instrument and the relevant portion was left in the hollow of the screw.The cut guidewire was sandwiched between the vbs cement mass and the rod and was determined not to move within the body.The surgery was completed successfully with 30 minutes surgical delay.The surgeon commented that the guidewire was inserted into the cement mass for a certain amount of time, which was the cause of this event.This report involves one (1) viper system guidewire, blunt and disposable 1.45mm.This is report 1 of 1 for (b)(4).This report is related to (b)(4), which captures the cement involved in the incident.

Brand Name
VIPER SYSTEM GUIDEWIRE, BLUNT AND DISPOSABLE 1.45MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19380459
Report Number1526439-2024-01568
Device Sequence Number7528698
Product Code LXH
UDI-Device Identifier10705034213682
UDI-Public10705034213682
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286705220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(SYNTHES SPINE): CEMENT.; UNKNOWN SCREWS.
Patient SexUnknown